A consonant approximation of the product of independent consonant random sets - INRAE - Institut national de recherche pour l’agriculture, l’alimentation et l’environnement Access content directly
Journal Articles International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems Year : 2009

A consonant approximation of the product of independent consonant random sets

Abstract

The belief structure resulting from the combination of consonant and independent marginal random sets is not, in general, consonant. Also, the complexity of such a structure grows exponentially with the number of combined random sets, making it quickly intractable for computations. In this paper, we propose a simple guaranteed consonant outer approximation of this structure. The complexity of this outer approximation does not increase with the number of marginal random sets (i.e., of dimensions), making it easier to handle in uncertainty propagation. Features and advantages of this outer approximation are then discussed, with the help of some illustrative examples.

Domains

Other [cs.OH]

Dates and versions

hal-00858539 , version 1 (05-09-2013)

Identifiers

Cite

Sébastien Destercke, Didier Dubois, Eric Chojnacki. A consonant approximation of the product of independent consonant random sets. International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems, 2009, 17 (6), pp.773-792. ⟨10.1142/S0218488509006261⟩. ⟨hal-00858539⟩
150 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More